Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 24, NWS Corpus Christi, TX

May 26, 2011Calhoun County, Victoria County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at May 26, 2011, 3:15 AM CDT for Calhoun County, Victoria County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2011, 3:15 AM CDT (08:15 UTC)
Expired
May 26, 2011, 4:00 AM CDT
In force
45 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Calhoun County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 141 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 2:01 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4864 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

308 
WUUS54 KCRP 260815
SVRCRP
TXC057-469-260900-
/O.NEW.KCRP.SV.W.0024.110526T0815Z-110526T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
315 AM CDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CALHOUN COUNTY IN SOUTH TEXAS
  NORTHEASTERN VICTORIA COUNTY IN SOUTH TEXAS

* UNTIL 400 AM CDT

* AT 312 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  INEZ...OR 12 MILES NORTHWEST OF VICTORIA...AND MOVING SOUTHEAST AT
  20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DACOSTA...
  POINT COMFORT...
  PORT ALTO...
  SCHICKE POINT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
THURSDAY MORNING FOR SOUTH TEXAS.

&&

LAT...LON 2856 9648 2862 9652 2865 9660 2863 9668
      2865 9681 2899 9713 2910 9698 2901 9682
      2865 9662 2865 9658 2870 9657 2870 9644
      2872 9640 2867 9640 2868 9632 2864 9631
      2863 9632
TIME...MOT...LOC 0815Z 303DEG 51KT 2891 9680

$$

SCC
1 follow-up statement
364 
WWUS54 KCRP 260900
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
400 AM CDT THU MAY 26 2011

TXC057-469-260908-
/O.EXP.KCRP.SV.W.0024.000000T0000Z-110526T0900Z/
CALHOUN-VICTORIA-
400 AM CDT THU MAY 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALHOUN AND
NORTHEASTERN VICTORIA COUNTIES WILL EXPIRE AT 400 AM CDT...

THE THUNDERSTORMS OVER NORTHEAST CALHOUN AND NORTHEAST VICTORIA 
COUNTIES HAVE WEAKENED MARKEDLY. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT 
THURSDAY MORNING FOR CENTRAL TEXAS. HENCE...THE SEVERE THUNDERSTORM 
WARNING IS ALLOWED TO EXPIRE. 

LAT...LON 2856 9648 2862 9652 2865 9660 2863 9668
      2865 9681 2899 9713 2910 9698 2901 9682
      2865 9662 2865 9658 2870 9657 2870 9644
      2872 9640 2867 9640 2868 9632 2864 9631
      2863 9632
TIME...MOT...LOC 0858Z 303DEG 51KT 2856 9623

$$

SCC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:36 AM CDT, 39 minutes earlier.

Area forecast discussion, May 26, 2:36 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
236 AM CDT THU MAY 26 2011

.DISCUSSION...UPDATED ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH
378 FOR CALHOUN AND VICTORIA COUNTIES THROUGH 9 AM.

&&

.PREV DISCUSSION... /ISSUED 112 AM CDT THU MAY 26 2011/

DISCUSSION...ADDED ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS OVER THE VICTORIA CROSSROADS REGION. SOME BACKBUILDING
AS FAR WEST AS GONZALES COUNTY WILL ALLOW BEST CHANCES OF
CONVECTION OVER GOLIAD AND VICTORIA COUNTIES. MID LEVEL TEMPS ARE
COOLING WITH COLD POOL BEHIND THE CLUSTER OF UPSTREAM THUNDERSTORMS
WITH CAP ERODING WITH CIN OF 100. ENOUGH FRONTAL CONVERGENCE AND
LIFT MAY BE AVAILABLE IN CONCERT WITH UPSTREAM HISTORY OF HAIL
WILL LEND TO ISOLD STRONG TO SEVERE THUNDERSTORMS OVER THE VCT
CROSSROADS.

PREV DISCUSSION... /ISSUED 1159 PM CDT WED MAY 25 2011/

DISCUSSION...SEE UPDATED AVIATION DISCUSSION.

AVIATION...OVERALL THINK THE CAP WILL HOLD TONIGHT KEEPING TSTMS
JUST NE OF VCT AREA...BUT MAY BE CLOSE AND WILL HAVE TO BE
WATCHED. WEAK FRONTAL BOUNDARY WILL MOVE INTO THE REGION OVERNIGHT
STALLING NEAR THE COAST. EXPECT SOME LOW STRATUS WITH MVFR-IFR
CIGS AS THE BOUNDARY DRAWS NEAR. THIS FRONT MAY POOL ENOUGH
MOISTURE TO PROVIDE ISOLD TSTMS ACROSS INLAND AREAS ON THU (ALI-
VCT)...BUT CHCS TO LOW FOR MENTION IN TAFS. OVERALL WILL SHOW
CONDITIONS IMPROVING TO VFR BY NOON WITH VFR PREVAILING FOR
REMAINDER OF THE DAY.

PREV DISCUSSION... /ISSUED 1114 PM CDT WED MAY 25 2011/

DISCUSSION...SEVERE STORMS TO THE NORTH ARE GREATLY BENEFITING
FROM SOME SIG H7 COOLING ASSOC W/ THE LARGE UPR LOW TO THE NORTH.
IN FACT THE STORMS SEEM TO BE LINED UP ALONG A SUDO H7 FRONT
ANALYSIS BY THE RUC AT 03Z WHERE THE TSTMS ARE LOCATED. DESPITE
THE H7 COOLING IN THE COASTAL BEND...THINK THE CIN WILL REMAIN
HIGH ENOUGH THAT THE STORMS TO THE NORTH WILL REMAIN NE OF THE VCT
AREA. THAT BEING SAID...THE 00Z NAM12 SHOWS AN ELEVATED MOIST AND
VERY UNSTABLE LAYER ABOVE H9 THAT MIGHT ALLOW STORMS TO BECOME
ELEVATED ABOVE THE NEGATIVE ENERGY IN THE LOWEST 100 MB. WILL
CONTINUE TO LEAVE POPS OUT...BUT THIS WILL HAVE TO BE WATCHED
CLOSE.

ALSO...THE NAM12 SHOWS THE FRONT NOW REACHING THE COAST AND SHOWS
POTENTIAL FOR ISOLD CONVECTION ALONG THIS BOUNDARY WITH HEATING AS
IT INDICATES THE CAP WASHES OUT COMPLETELY ALONG A NARROW BAND
NEAR THE FRONT AND SEA BREEZE. BASED ON THIS WE MAY NEED TO
INCLUDE SOME LOW POPS FOR THU...BUT WILL LET THE MIDNIGHT SHIFT
DECIDE.

PREV DISCUSSION... /ISSUED 349 PM CDT WED MAY 25 2011/

SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...SVRL OF THE MODELS
CONTINUED TO SHOW THE POSSIBILITY OF ISOLATED CONVECTION
DEVELOPING THIS EVENING ALONG THE DRYLINE/COLD FRONT TO OUR NORTH.
BLV THE STRONG CAP...LIMITED MOISTURE AND INSUFFICIENT MOISTURE WL
LKLY KEEP OUR CWA DRY TNT...DESPITE THE FRONTAL BOUNDARY STALLING
NEAR THE VCT AREA BY SUNRISE. WL GO WITH SILENT 10% POPS FOR NOW
FOR THE NERN CWA. OTHERWISE...A VERY WARM AND CONTINUED DRY FCST
WL STILL HOLD THROUGH THE REMAINDER OF THE FCST. THE WINDS WL
CONTINUE TO WEAKEN THROUGH THURSDAY GIVEN THE PROXIMITY TO THE
FRONT AND THE OVERALL WEAKENING GRADIENT. CONTINUED TO KEEP TEMPS
GENERALLY 5 DEGS ABV CLIMO WITH A SLIGHT "COOLING" ON THURSDAY
GIVEN THE MORE EASTERLY COMPONENT TO THE WIND.

LONG TERM (FRIDAY THROUGH WEDNESDAY)...THE UPPER LEVEL RIDGE WILL
BUILD OVER THE SOUTHEAST US OVER THE WEEKEND. AS A TROUGH DIGS INTO
THE INTER-MOUNTAIN WEST ON SUNDAY...SURFACE CYCLOGENESIS OVER THE
PLAINS WILL INCREASE THE PRESSURE GRADIENT ACROSS THE AREA.  SE
WINDS WILL INCREASE OVER THE WEEKEND...ESPECIALLY ON SUNDAY.  850H
TEMPS AROUND 22C WILL EFFECTIVELY CAP THE ATMOSPHERE SO NO SHOWERS
AND THUNDERSTORMS ARE EXPECTED.  THE ECMWF SOLN SHOWS A TUTT LOW
DEVELOPING OVER THE GULF EARLY NEXT WEEK...THEN GRADUALLY MOVES THIS
LOW WESTWARD THROUGH WEDNESDAY.  THE GFS ALSO SHOWS THIS
FEATURE...ALTHOUGH IT IS MUCH WEAKER.  BOTH MODELS AGREE ON KEEPING
THIS UPPER LOW TO THE EAST OF THE CWA.  WITH THE UPPER LEVEL RIDGE
STRENGTHENING AND BUILDING TO THE NORTH OF THE AREA ON TUESDAY...SE
FLOW WILL PREVAIL IN THE LOW AND MID LEVELS.  TEMPERATURES COOL IN
THE 850-700H LAYER BY TUESDAY-WEDNESDAY...WHICH MAY INCREASE
CONVECTION CHANCES ACROSS THE AREA BY DECREASING THE CIN.  HOWEVER
THE PROXIMITY OF THE UPPER LEVEL RIDGE ALONG WITH A LACK OF
SIGNIFICANT FORCING MECHANISM WILL HINDER STORM CHANCES...AND ONLY
10 POPS ARE INCLUDED AT THIS POINT FOR TUESDAY-WEDNESDAY.  OTHERWISE
CONTINUED HOT AND HUMID CONDITIONS WILL PREVAIL THROUGH THE EXTENDED.

MARINE...CONDITIONS WL ACTUALLY REMAIN BELOW SMALL CRAFT ADVY
CONDITIONS THROUGH THURSDAY NIGHT DUE TO THE AFOREMENTIONED
FRONTAL BOUNDARY STALLING ACROSS THE NERN CWA LATER TNT. SEAS WL
CONTINUE TO FALL FROM 6 FT TO AROUND 4 FT BY THU NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    93  75  90  76  88  /  10  10  10  10  10
VICTORIA          93  73  92  75  91  /  10  10  10  10  10
LAREDO           106  79 106  79 105  /  10  10   0  10  10
ALICE             97  75  95  74  95  /  10  10  10  10  10
ROCKPORT          88  78  87  78  86  /  10  10  10  10  10
COTULLA          102  74 102  75  99  /   0  10   0  10  10
KINGSVILLE        95  75  94  75  94  /  10  10  10  10  10
NAVY CORPUS       88  78  87  77  86  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

SC/70...SHORT TERM
TT/89...LONG TERM
Hazardous weather outlook, May 25, 5:29 AM CDT, 21 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
529 AM CDT WED MAY 25 2011

TXZ229>234-239>247-252345-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
529 AM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

AFTERNOON HEAT INDICES BETWEEN 105 AND 110 ARE EXPECTED FROM THE
INLAND PORTIONS OF THE COASTAL BEND TO THE BRUSH COUNTRY. NO OTHER
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AFTERNOON HEAT INDICES BETWEEN 105 AND 110 ARE EXPECTED THOUGH MUCH
OF THE PERIOD...MAINLY EAST OF HIGHWAY 16.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-252345-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
529 AM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TMT/SC

In the hours before

Local storm report, May 26, 2:58 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
258 AM CDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 AM     TSTM WND GST     4 NW INEZ               28.92N 96.83W
05/26/2011  M60 MPH          VICTORIA           TX   TRAINED SPOTTER

&&

TTINSLEY

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:31 AM CDTSevere Thunderstorm WarningCRPCalhoun44 min
May 26, 2:43 AM CDTSevere Thunderstorm WarningCRPCalhoun, Victoria32 min
May 26, 3:40 AM CDTSevere Thunderstorm WarningCRPGoliad, Victoria50 min
May 26, 3:52 AM CDTTornado WarningCRPGoliad, Victoria23 min
May 26, 4:16 AM CDTTornado WarningCRPGoliad14 min
May 26, 4:31 AM CDTSevere Thunderstorm WarningCRPGoliad29 min
May 26, 4:47 AM CDTSevere Thunderstorm WarningCRPRefugio13 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.